Alert archive / Tennessee / Flash Flood Warnings in 1999

Flash Flood Warning 30, NWS Nashville, TN

January 23, 1999Robertson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jan 23, 1999, 12:04 AM CST for Robertson County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 1999, 12:04 AM CST (06:04 UTC)
Expired
Jan 23, 1999, 4:05 AM CST
In force
4 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Robertson County, TN

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.1 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 1999-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 1999-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 230604
FFWBNA
TNC005-021-039-043-055-081-083-085-099-101-125-135-147-161-181-
231005-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1204 AM CST SAT JAN 23 1999

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN WESTERN TENNESSEE
  CHEATHAM COUNTY IN MIDDLE TENNESSEE
  DECATUR COUNTY IN WESTERN TENNESSEE
  DICKSON COUNTY IN MIDDLE TENNESSEE
  GILES COUNTY IN MIDDLE TENNESSEE
  HICKMAN COUNTY IN MIDDLE TENNESSEE
  HOUSTON COUNTY IN MIDDLE TENNESSEE
  HUMPHREYS COUNTY IN MIDDLE TENNESSEE
  LAWRENCE COUNTY IN MIDDLE TENNESSEE
  LEWIS COUNTY IN MIDDLE TENNESSEE
  MONTGOMERY COUNTY IN MIDDLE TENNESSEE
  PERRY COUNTY IN MIDDLE TENNESSEE
  ROBERTSON COUNTY IN MIDDLE TENNESSEE
  STEWART COUNTY IN MIDDLE TENNESSEE
  WAYNE COUNTY IN MIDDLE TENNESSEE

* UNTIL 405 AM CST

* AT 1155 PM CST... SHOWERS AND THUNDERSTORMS WITH HEAVY
  RAIN CONTINUED ACROSS MUCH OF MIDDLE TENNESSEE. RAINFALL AMOUNTS
  BEWTEEN 2 AND 4 INCHES WITH LOCAL AMOUNTS AS MUCH AS 8 INCHES HAVE
  BEEN REPORTED SINCE THIS MORNING. AN ADDITIONAL INCH IS POSSIBLE
  BEFORE THE RAIN TAPPERS OFF OVERNIGHT.

  REPORTS OF WIDESPREAD FLOODING ALONG STREAMS AND CREEKS AND IN
  LOW LYING AREAS HAVE BEEN COMMON THIS AFTERNOON AND EVENING.

  MOTORISTS SHOULD USE CAUTION DUE TO PONDING OF WATER ON
  ROADWAYS AND THE POSSIBLITY OF HYDROPLANING. BE ESPECIALLY
  CAUTIOUS AT NIGHT WHEN IT :IS HARDER TO RECOGNIZE THE DANGER OF
  FLOODING.

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 8:25 PM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Jan 22, 8:25 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
825 PM CST FRI JAN 22 1999

CONVECTION HS BEEN RELENTLESS IF NOT SVR.  RAFL AMTS HVY IN PLACES W/
NR INCH/HR RPTD.  SOME MORE/EXTNDD FFWS MAY BE NEEDED.  TEMPS HOLDING
ARND 60 ALL WAY BACK TO WRN TN.  SEE NO NEED FOR CHGS TO CURRENT FCST
(ALTHO WND ADVY MAY BE UNWARRANTED FOR PLATEAU).

MAG

In the hours before

Local storm report, Jan 22, 8:10 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CST FRI JAN 22 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

540 PM     FLINTVILLE                TN   WIND DAMAGE
01/22/99   LINCOLN                        COUNTY EMA REPORTED
                                          ONE OUTBUILDING DESTROYED.

END/ORCHANIAN
Special weather statement, Jan 22, 9:30 PM CST, 2 hours 34 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-230940-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
930 PM CST FRI JAN 22 1999

...TORNADO WATCH CANCELLED FOR WESTERN HALF OF MIDDLE TENNESSEE...
...TORNADO WATCH REMAINS IN EFFECT FOR EASTERN PORTIONS OF MIDDLE
   TENNESSEE UNTIL 1 AM CST...
...FLASH FLOOD WATCH IN EFFECT TONIGHT AND SATURDAY FOR MIDSTATE...

THE LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN THAT PROMPTED
SOME SEVERE WEATHER WARNINGS EARLIER THIS EVENING HAS SHIFTED
EAST INTO THE EASTERN HALF OF MIDDLE TENNESSEE.  THIS LINE STILL HAS
POTENTIAL TO PRODUCE SEVERE THUNDERSTORMS FOR THE NEXT SEVERAL HOURS.
<
THE MAIN PROBLEM FOR THE REMAINDER OF TONIGHT WILL BE FLOODING.
MUCH OF THE WESTERN PORTIONS OF THE MIDSTATE REMAIN UNDER FLASH
FLOOD WARNINGS...AND AS THE HEAVY RAINS SPREAD EAST DURING THE NIGHT...
THE WARNINGS WILL LIKELY BE EXPANDED EAST AS WELL.

MIDDLE TENNESSEE RESIDENTS ARE STRONGLY ENCOURAGED TO MONITOR MEDIA
SOURCES...SUCH AS NOAA WEATHER RADIO...TELEVISION AND RADIO FOR THE
LATEST WEATHER INFORMATION.

GIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 6:30 PM CSTSevere Thunderstorm WarningOHXSmith, Wilson45 min
Jan 22, 6:52 PM CSTSevere Thunderstorm WarningOHXGiles33 min
Jan 22, 7:24 PM CSTSevere Thunderstorm WarningOHXGiles, Marshall31 min
Jan 22, 8:23 PM CSTFlash Flood WarningOHXLawrence, Lewis, Maury4 hr
Jan 22, 8:23 PM CSTFlash Flood WarningOHXGiles4 hr
Jan 22, 8:49 PM CSTFlash Flood WarningOHXBenton, Decatur, Perry4 hr
Jan 22, 8:49 PM CSTFlash Flood WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart4 hr
Jan 22, 8:49 PM CSTFlash Flood WarningOHXCheatham, Robertson4 hr
Jan 22, 8:49 PM CSTFlash Flood WarningOHXHickman4 hr
Jan 22, 9:39 PM CSTFlash Flood WarningOHXWayne3 hr
Jan 22, 10:28 PM CSTFlash Flood WarningOHXDavidson, Marshall, Rutherford, Williamson6 hr
Jan 22, 10:28 PM CSTFlash Flood WarningOHXSumner, Wilson6 hr
Jan 22, 10:28 PM CSTFlash Flood WarningOHXBedford, Lincoln, Moore6 hr
Jan 22, 11:31 PM CSTFlash Flood WarningOHXClay, Jackson, Overton, Pickett, Putnam6 hr
Jan 22, 11:31 PM CSTFlash Flood WarningOHXMacon, Smith, Trousdale6 hr
Jan 22, 11:31 PM CSTFlash Flood WarningOHXCannon, Coffee6 hr
Jan 22, 11:31 PM CSTFlash Flood WarningOHXDeKalb6 hr
Jan 23, 12:04 AM CSTFlash Flood WarningOHXBenton, Decatur, Perry, Wayne4 hr
Jan 23, 12:04 AM CSTFlash Flood WarningOHXHickman, Lawrence, Lewis4 hr
Jan 23, 12:04 AM CSTFlash Flood WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery4 hr
Jan 23, 12:04 AM CSTFlash Flood WarningOHXGiles4 hr
Jan 23, 12:04 AM CSTFlash Flood WarningOHXStewart4 hr
Jan 23, 2:27 AM CSTSevere Thunderstorm WarningOHXCumberland63 min

Nearby

Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.